North Carolina, 2007Hail and Damaging Winds in North Carolina, August 22, 2007
August 22, 2007 · NWS RAH · 7 events in 3 counties and zones
Differential heating combined with an upper level disturbance aloft resulted in scattered convection across the western piedmont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Differential heating combined with an upper level disturbance aloft resulted in scattered convection across the western piedmont.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 22, 11:06 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 22, 11:06 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1206 PM EDT WED AUG 22 2007
.SYNOPSIS...A SURFACE HIGH PRESSURE AREA... CENTERED OFF THE NEW
ENGLAND COAST... WILL PUSH SOUTHWARD THROUGH THE MID ATLANTIC REGION
THROUGH THE END OF THE WEEK... WHILE A WEAK BOUNDARY LINGERS
ACROSS NORTH CAROLINA.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC ANALYSIS THIS MORNING SHOWS A TROUGH AXIS EXTENDING FROM EASTERN
NC THROUGH SC/GA/AL. A VERY COOL AIRMASS ASSOC/W A SFC RIDGE IN THE
MID-ATLANTIC...REINFORCED BY OVERCAST LOW STRATUS AND LIGHT RAIN...
EXTENDED FROM THE NORTHEAST STATES SOUTH INTO CENTRAL/NORTHERN VA.
DEWPOINTS ACROSS CENTRAL NC WERE IN THE LOWER 70S. 12Z UPPER AIR
ANALYSIS SHOWS NC/VA ON THE EASTERN PERIPHERY OF AN UPPER RIDGE...
WITH NW FLOW ALOFT OVER THE AREA. WV IMAGERY THIS MORNING SHOWS A
CYCLONIC CIRCULATION ALOFT THAT DROPPED SOUTHEAST THROUGH EASTERN
KY/TN INTO WESTERN NC...CURRENTLY LOCATED NEAR THE TRIAD AREA. RUC
H5 HEIGHT/VORTICITY/WIND FIELDS SHOW THIS FEATURE AS A SUBTLE
SHORTWAVE WITH A 16/S VORT MAX LOCATED OVER CENTRAL NC. REGIONAL
RADAR IMAGERY SHOWS A FEW SHOWERS/STORMS CURRENTLY IN SOUTHWEST
VA...APPARENTLY THE REMNANTS OF CONVECTIVE ACTIVITY IN OH/WV EARLIER
THIS MORNING.
THERE SHOULD BE NO SHORTAGE OF DIFFERENTIAL HEATING BOUNDARIES THIS
AFTERNOON WITH LOW STRATUS CURRENTLY IN SOUTHERN VA AND LOW/MID
LEVEL CLOUD COVER OVER PORTIONS OF CENTRAL NC. DEWPOINTS THIS
AFT/EVE SHOULD REMAIN IN THE UPPER 60S TO 70F OVER MOST AREAS DUE TO
RAINFALL ASSOC/W THE SQUALL LINE YESTERDAY AND WEAKER VERTICAL
MIXING. THE 12Z GSO SOUNDING THIS MORNING HAS A PWAT OF 1.81...THIS
IS WELL ABOVE THE 1.48 VALUE OF YESTERDAY. MODIFIED SOUNDINGS
YIELD A MODERATE AMOUNT OF INSTABILITY THIS AFT/EVE AS LONG AS TEMPS
REACH THE LOWER/MID 90S AND DEWPOINTS REMAIN IN THE UPPER 60S. THE
GFS BUFR FCST SOUNDINGS ARE MORE UNSTABLE THAN THE NAM BUFR
SOUNDINGS THIS AFTERNOON...SHOWING WARMER SFC TEMPS AND STEEPER
LOW-LEVEL LAPSE RATES. LOCATIONS WITH MINIMAL CLOUD COVER AND GOOD
INSOLATION THIS MORNING AND EARLY AFTERNOON WILL MOST LIKELY LOOK
LIKE THE GFS SOUNDINGS...WHILE LOCATIONS WITH MORE CLOUD COVER AND
LESS HEATING WILL PROBABLY LOOK MORE LIKE THE NAM SOUNDINGS.
CURRENT FCST POPS LOOK OK THIS AFTERNOON AT 30-40% GIVEN MODERATE
INSTABILITY...A PLETHORA OF DIFFERENTIAL HEATING BOUNDARIES AND A
POTENTIAL SOURCE FOR UPPER LEVEL LIFT. EXACTLY WHERE THE BETTER
UPPER LEVEL LIFT IS THIS AFTERNOON WILL BE A BIG FACTOR IN WHERE THE
STRONGER AND BETTER ORGANIZED CONVECTION WILL DEVELOP...AND GIVEN
THE RUC FCST HEIGHT/VORT FIELDS...IT SEEMS LIKE THIS WOULD BE IN
CENTRAL PORTIONS OF THE STATE EARLY ON...AND EAST/SOUTHEAST PORTIONS
OF THE STATE LATER THIS AFT/EVE. AS FAR AS THE SEVERE THREAT THIS
AFTERNOON...THE 20KT NW FLOW OVER THE AREA TODAY IS LESS FAVORABLE
THAN THE 30-35KT WESTERLY FLOW OBSERVED YESTERDAY. HOWEVER...
LOCATIONS THAT HEAT UP WELL TODAY WILL BE VERY UNSTABLE...MORE-SO
THAN YESTERDAY GIVEN BETTER LOW-LEVEL MOISTURE AND HIGHER PWAT
VALUES...IN ADDITION TO STEEP LOW-LEVEL LAPSE RATES AND INVERTED V
PROFILES. THEREFORE...CONVECTION TODAY IS EXPECTED TO BE LESS
ORGANIZED THAN YESTERDAY...ALTHOUGH A CHANCE OF ISOLATED SEVERE
STORMS WILL PERSIST...WITH THE PRIMARY THREAT COMING FROM DAMAGING
WINDS. CONVECTION CURRENTLY IN SOUTHWEST VIRGINIA APPEARS TO BE
INTENSIFYING THIS MORNING AS IT HEADS SOUTHEAST TOWARD NORTHERN
NORTH CAROLINA...AND THIS AREA WILL NEED TO BE WATCHED DURING THE
NEXT SEVERAL HOURS AS THE ENVIRONMENT ACROSS CENTRAL NC BECOMES
INCREASINGLY MORE UNSTABLE.
AS FAR AS TEMPS ARE CONCERNED...HIGH TEMPS TODAY WILL BE LOWER THAN
YESTERDAY GIVEN THE AMOUNT OF CURRENT CLOUD COVER AND RAINFALL
YESTERDAY EVENING. HAVE BUMPED DOWN MAX TEMPS A BIT FURTHER (INTO
THE UPPER 80S) IN THE NE COASTAL PLAIN WHERE LOW STRATUS HAS
PERSISTED LONGER THAN ELSEWHERE...AND WHERE CLOUD COVER SHOULD
LINGER LONGER. OTHERWISE...FORECAST ON TRACK. -VINCENT
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
CONFIDENCE IN THE FORECAST DETAILS DROPS OFF THURSDAY AS WE LACK
TRACKABLE FORCING FEATURES AND THE MID LEVEL FLOW BECOMES BAGGY AND
ILL-DEFINED. WHILE ITS LIKELY THAT THE FRONT (OR WHATEVER IS LEFT
OF IT) WILL STRETCH ACROSS WESTERN AND SOUTHERN NC... THE RELATIVELY
STABLE LOW LEVELS ARE UNLIKELY TO SURVIVE VERY LONG THURSDAY...
SINCE THE PARENT HIGH NOSING DOWN ISNT PARTICULARLY STRONG OR
WELL-SUPPORTED FROM A HYBRID DAMMING PERSPECTIVE. THE MODELS ARE NOT
IN GOOD AGREEMENT AT ALL WITH THE NAM PUSHING IN BELOW NORMAL
THICKNESSES WHILE THE GFS REMAINS JUST ABOVE NORMAL. WITH THE
RELATIVE WEAKNESS OF THE PARENT HIGH... HAVE LEANED TOWARD THE GFS
THICKNESSES... HOWEVER THE NAM HAS BEEN CONSISTENT WITH ITS SOLUTION
AND LOOKS MORE CORRECT IN TERMS OF ITS LOW LEVEL OVERRUNNING AND
HIGHER BOUNDARY LAYER MOISTURE EARLY THURSDAY... SO HAVE TRIMMED A
COUPLE DEGREES OFF A PURE GFS SOLUTION... GOING 88-94. HAVE KEPT
JUST A LOW CHANCE OF CONVECTION ACROSS THE WEST AND SOUTH THURSDAY
AFTERNOON. LOWS 70-73 WITH A RETURN TO OVERNIGHT LOW CLOUDS AS
ONSHORE NORTHEASTERLY FLOW PERSISTS. WHATEVER IS LEFT OF THE FRONT
IS MORE LIKELY TO MIX OUT FRIDAY AS THE SURFACE HIGH KEEPS MOVING
OFFSHORE... AND WILL HAVE HIGHS HEADING BACK INTO THE MID 90S...
WITH A LINGERING CHANCE OF AN AFTERNOON SHOWER OR STORM ACROSS THE
WEST AND SOUTHEAST CWA. WILL NEED TO WATCH FOR THE PRESENCE OF WEAK
MID LEVEL DISTURBANCES ALONG THE CAROLINA COAST... NOTED ON THE
NAM/GFS... AS SUCH A FEATURE COULD HELP PULL EVEN GREATER AMOUNTS OF
MOISTURE INTO THE EASTERN CWA WHICH MIGHT NECESSITATE AN INCREASE IN
POPS FOR FRIDAY IN THE COASTAL PLAIN. -GIH
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
RATHER BENIGN WEATHER STARTS THE MEDIUM RANGE AS THE MID LEVEL
DISTURBANCE MODELED OFF THE CAROLINA COAST IS FORECAST BY THE LATEST
GFS TO DRIFT SSW ALONG THE SOUTHEAST COASTLINE AND WEAKEN THROUGH
SATURDAY NIGHT. FORECAST SOUNDINGS INDICATE ENOUGH MID LEVEL WARMTH
TO LIMIT POTENTIAL BUOYANCY DESPITE STRONG SURFACE HEATING... AND
WITH MARGINAL PRECIPITABLE WATER VALUES... WILL KEEP POPS BELOW
CLIMATOLOGY FOR NOW... A LOW CHANCE IN THE EAST WHERE THE LOW LEVEL
ATLANTIC MOISTURE FLUX SHOULD BE BEST AND SEA BREEZE CONVECTION WILL
BE LIKELY. THEN THE WEAK MID LEVEL WAVE TRACKING THROUGH THE GREAT
LAKES SATURDAY APPROACHES THE MIDATLANTIC REGION WITH THE ATTENDING
SURFACE FRONT ON SUNDAY. THE ECMWF AND GFS SHOW THE LOW LEVEL
MOISTURE FEED OFF THE ATLANTIC INCREASING MARKEDLY SUNDAY THROUGH
TUESDAY WITH PRECIPITABLE WATER ON THE GFS HEADING OVER 2 INCHES AS
THE FRONT DROPS INTO THE AREA AND APPEARS TO PERSIST IN A WEAKENED
STATE OVER THE REGION INTO EARLY NEXT WEEK. HAVE RAISED POPS A
BIT... GOING WITH SOLID SCATTERED COVERAGE EACH AFTERNOON/EVENING
AND LESSER COVERAGE IN THE NIGHT/MORNING... WITH MOSTLY CLOUDY SKIES
AND HIGH TEMPERATURES TRENDING DOWN NEAR NORMAL. WITH 6-10 DAY AND
8-14 DAY OUTLOOKS SHOWING A BETTER-THAN-AVERAGE CHANCE OF ABOVE
NORMAL PRECIP IN THE MIDATLANTIC REGION... WE MAY FINALLY GET SOME
DESPERATELY NEEDED RAIN AFTER ALL BEFORE THE MONTH IS UP. -GIH
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS AFTER 13Z WITH SCATTERED BROKEN CLOUDS AT 5 TO 7
THOUSAND FEET. AS WEAK UPPER LEVEL IMPULSE MOVES ACROSS THE AREA
THIS AFTERNOON THERE COULD BE A STRAY THUNDERSTORM OR TWO... THUS
HAVE ADDED CB TO THE CENTRAL AND EASTERN TAFS.
WINDS SHOULD REMAIN LIGHT AND VARIABLE... THEN BECOME NORTHERLY LESS
THAN 10 MPH AFTER 14Z.
IFR CIGS WILL BE POSSIBLE THURSDAY MORNING. -RHJ
&&
.CLIMATE...
THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL NORTH
CAROLINA ARE NOT EXPECTED TO IMPROVE MUCH IF AT ALL THROUGH THE NEXT
SEVEN DAYS...AS NO SIGNIFICANT WIDESPREAD RAIN-PRODUCING WEATHER
FEATURE IS IN SIGHT. THE MONTH TO DATE RAINFALL THROUGH AUGUST 21ST
AT GSO AND RDU IS 0.77 (2.94 BELOW NORMAL) AND 0.32 (3.46 BELOW
NORMAL) RESPECTIVELY. IF THESE RAINFALL DEFICITS PERSIST AS WE HEAD
INTO THE LAST WEEK OF AUGUST... THERE WILL BE A STRONG LIKELIHOOD OF
AUGUST 2007 BEING ONE OF THE DRIEST AUGUSTS ON RECORD.
HERE ARE THE DRIEST AUGUSTS AT GSO AND RDU ON RECORD:
GSO RDU
(SINCE 1928) (SINCE 1944)
1) 0.71/1972 0.81/1950
2) 1.13/1979 1.01/1997
3) 1.19/1962 1.13/1984
4) 1.40/1932 1.31/1956
5) 1.44/1983 1.52/1976
HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH ACROSS
CENTRAL NORTH CAROLINA. EVEN IF WE EXPERIENCE NORMAL TEMPERATURES
FOR THE REMAINDER OF THE MONTH... RDU AND GSO WOULD BREAK THE RECORD
FOR THE WARMEST AUGUST ON RECORD. BUT TEMPERATURES OVER THE NEXT
SEVERAL DAYS WILL LIKELY BE NEAR OR ABOVE NORMAL. THUS... THE
RECORDS LISTED BELOW ARE LIKELY TO FALL. YESTERDAY... AUGUST 21...
THE HIGH OF 105 DEGREES AT RDU TIED THE HIGHEST TEMPERATURE EVER
RECORDED AT THE RDU AIRPORT.
THE MONTHLY AVERAGE TEMPERATURE AT RDU AND GSO... USING DATA THROUGH
AUGUST 21ST... IS 84.6 F (7.4 DEGREES ABOVE NORMAL) AND 83.7 F (7.5
DEGREES ABOVE NORMAL) RESPECTIVELY.
HERE ARE THE TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 80.0/1975 80.6/1995
2) 79.7/1988 80.5/2006
3) 79.4/2006 80.3/1988
4) 79.4/1995 80.2/2005
5) 79.3/2005 80.0/1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...RHJ
CLIMATE...DUNSTANHazardous weather outlook, Aug 22, 11:38 AM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1238 PM EDT WED AUG 22 2007
NCZ009>011-026>028-231000-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
1238 PM EDT WED AUG 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST
THROUGH THE AREA THIS AFTERNOON...HOWEVER NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
NCZ007-008-021>025-038>043-073>078-083>086-088-089-231000-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-
HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1238 PM EDT WED AUG 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHEAST ACROSS
CENTRAL NORTH CAROLINA THIS AFTERNOON INTO EARLY THIS EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...PRODUCING
DAMAGING WINDS OF 60 MPH OR GREATER. THE RISK OF STRONG TO SEVERE
STORMS WILL BE HIGHEST BETWEEN 2 PM AND 10 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDEX VALUES COULD REACH NEAR 100 TO 103 DEGREES FRIDAY AND
SATURDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
21
In the hours before
Local storm report, Aug 22, 8:03 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
903 AM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 4 SW VAUGHAN 36.39N 78.02W
08/21/2007 WARREN NC DEPT OF HIGHWAYS
TWO TREES DOWN NEAR ODELL AND EMBRO COMMUNITIES.
&&
DJFLocal storm report, Aug 22, 10:02 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1102 AM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 5 WNW ROUGEMONT 36.25N 79.01W
08/21/2007 PERSON NC EMERGENCY MNGR
TREES DOWN NEAR HURDLE MILLS JUST NORTH OF THE ORANGE
COUNTY LINE.
0620 PM TSTM WND DMG 1 N ANSONVILLE 35.10N 80.12W
08/21/2007 ANSON NC DEPT OF HIGHWAYS
TREES DOWN IN SEVERAL LOCATIONS IN THE BURNSVILLE AND PEE
DEE AREAS.
0625 PM TSTM WND DMG 10 SSW LOUISBURG 35.97N 78.36W
08/21/2007 FRANKLIN NC EMERGENCY MNGR
OAK TREES DOWN JUST EAST OF HIGHWAY 98 AND HIGHWAY 501
NEAR FIVE POINTS.
0640 PM TSTM WND DMG 4 SE RALEIGH 35.77N 78.59W
08/21/2007 WAKE NC TRAINED SPOTTER
*** 8 INJ *** A SPOTTER REPORTS TREES DOWN AT THE WALNUT
CREEK AMPHITHEATRE. A ROOF WAS ALSO BLOWN OFF AN OUTDOOR
SHELTER RESULTING IN MINOR INJURIES TO 8 PEOPLE.
&&
ORROCKSpecial weather statement, Aug 22, 1:26 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT WED AUG 22 2007
NCZ007-023-024-221930-
ALAMANCE-ORANGE-PERSON-
226 PM EDT WED AUG 22 2007
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN PERSON...NORTHERN
ALAMANCE AND NORTHWESTERN ORANGE COUNTIES THROUGH 330 PM EDT...
AT 226 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES WEST OF CONCORD TO 11 MILES NORTH OF
UNION RIDGE TO 10 MILES NORTHWEST OF ALTAMAHAW...OR ALONG A LINE
EXTENDING FROM PROVIDENCE TO YANCEYVILLE TO CAMP SPRINGS...MOVING
SOUTHEAST AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR BURLINGTON AROUND 250 PM EDT...
GRAHAM AROUND 255 PM EDT...ROXBORO AROUND 305 PM EDT...HILLSBOROUGH
AROUND 325 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS
COULD BE TOSSED AROUND.
MWS
Event by event
3 hail, 3 thunderstorm wind, 1 dust devil. Local standard time, as filed.
Dust Devil, Anson
- When
- August 22, 1:30 PM EST
- Where
- Anson County, Polkton
- Reported by
- Public
- Coordinates
- 35.000, -80.200
A turkey barn sustained roof damage from a dust devil. Insulation was blown 300 to 400 yard from the barn location. Owner commented that there were no clouds in the sky.
Hail, Forsyth
- When
- August 22, 2:18 PM EST
- Where
- Forsyth County, 1.78 mi NE of Walkertown
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.198, -80.147
Public reported that the nickel size hail lasted for a couple of minutes.
Hail, Forsyth
- When
- August 22, 3:00 PM EST
- Where
- Forsyth County, 2 mi W of Pfafftown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.150, -80.406
Penny size hail was reported 2 miles west of Pfafftown.
Hail, Forsyth
- When
- August 22, 6:30 PM EST
- Where
- Forsyth County, 5 mi W of Lewisville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.100, -80.510
Golf ball size hail was reported on Highway 421 in Forsyth County near the Yadkin County line.
Thunderstorm Wind, Randolph
- When
- August 22, 8:00 PM EST
- Where
- Randolph County, 2 mi W of Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.700, -79.866
One tree was blown down near the intersection of Old Lexington Road and Green Farm Road.
Thunderstorm Wind, Randolph
- When
- August 22, 8:00 PM EST
- Where
- Randolph County, Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 35.700, -79.830
A couple of trees were uprooted in the Oak Hollow subdivision.
Thunderstorm Wind, Randolph
- When
- August 22, 8:01 PM EST
- Where
- Randolph County, 3 mi SW of Asheboro
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 35.669, -79.868
The AWOS at the Asheboro Municipal Airport recorded a 61 mph wind gust.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wisconsin, August 22, 20073 deaths · 2 injured · $10,000 · 1 event
- Tornado and Flash Flooding in Nebraska, August 22, 2007$9.0 million · EF0 · 25 events
- Flash Flooding and Damaging Winds in Wisconsin, August 22, 2007$6.7 million · 68 kt wind · 30 events
- Damaging Winds in South Carolina, August 22 to 23, 2007$5.5 million · 60 kt wind · 8 events
- Flash Flooding and Hail in Nebraska, August 22, 2007$140,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Michigan, August 22, 2007$130,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Georgia, August 22 to 23, 2007$88,000 · 54 kt wind · 8 events
- High Surf in Alabama, August 22, 2007$100,000 · 1 event
- Damaging Winds in Iowa, August 22, 2007$90,000 · 57 kt wind · 2 events
- Hail and Damaging Winds in Wyoming, August 22, 2007$23,000 · 1.75 in hail · 16 events
- Damaging Winds in Michigan, August 22, 2007$35,000 · 52 kt wind · 2 events
- Flash Flood and Flood in Illinois, August 22 to 23, 2007$22,000 · 52 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49666, 49654, 49656, 49657, 49659, 53355, 49662.